| Model Number |
BEA25-110/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
01/19/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Devices remain implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately four (4) years post initial procedure, the patient presented with an endoleak type 3b.The physician elected to treat the patient by implanting an alto main body, two (2) ovation ix iliac limb(s), and ovation prime fill polymer.The endoleak was successfully resolved and the patient is reportedly doing well.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation.A clinical evaluation of the event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak of the distal main body with the additional endovascular procedure is confirmed.This is consistent with the reported event/incident.The clinical evaluation also shows reasonable evidence to suggest an aneurysm enlargement of 16.5 mm occurred as well as an endoleak type 2 (non-device related) during the review of the computed tomography (ct) scan dated (b)(6) 2022 and operative notes dated (b)(6) 2023.There were additional endovascular procedures done (coiling of the ima and lumbar arteries) which could have contributed to the reported type iiib endoleak, however, that could not be conclusively determined.No procedure-related harms were identified.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be discharged home on postoperative day one.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.